Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 13, 2016, 2:17 PM CST for Washington County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2016, 2:17 PM CST (20:17 UTC)
- Expired
- Dec 13, 2016, 3:00 PM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
072
WWUS84 KMOB 132017
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
217 PM CST TUE DEC 13 2016
ALZ052-053-261-262-MSZ076-132100-
Mobile Inland AL-Clarke AL-Washington AL-Baldwin Inland AL-Greene MS-
217 PM CST TUE DEC 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTHERN
WASHINGTON...SOUTH CENTRAL CLARKE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 300 PM CST...
At 216 PM CST, Strong thunderstorms were located along a line
extending from near Tibbie to Leakesville,and moving east at 35 mph.
Winds in excess of 40 mph and hail up to the size of dimes will be
possible with these storms.
Locations impacted include...
Citronelle, Leakesville, Deer Park, Calvert, Mount Vernon, McIntosh
and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3112 8871 3136 8823 3134 8773 3133 8774
3134 8774 3134 8778 3133 8779 3131 8778
3130 8777 3130 8771 3125 8766 3124 8762
3123 8762 3097 8795
TIME...MOT...LOC 2016Z 281DEG 30KT 3132 8823 3115 8856
$$
ButtsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 13, 12:03 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 13, 12:03 PM CST, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1203 PM CST Tue Dec 13 2016 .DISCUSSION...See updated information for marine areas and aviation discussion below. && .MARINE... Observational platforms indicate visibilities have increased over area bays and sounds. Because of this, we've allowed the Dense Fog Advisory to expire at noon. No other changes were made at this time. /Butts/ && .AVIATION... Fairly widespread MVFR and IFR CIGs continue across the forecast area late this morning, especially at major terminals along the coast. Visible satellite imagery shows breaks in the cloud cover over interior SW AL, but even these should fill in as the afternoon progresses. Expect additional SHRA and TSRA to affect the region beginning this afternoon and evening as a shortwave trough passes through the region. Latest probabilistic guidance suggests near likelihood of CIGs and/or VSBYs dropping into IFR/LIFR territory by late evening. Convection should end from the NW as a front sinks toward the coast after 14/0600 UTC. SW winds will become W/NW in wake of the front. /Butts/ && .PREV DISCUSSION... /issued 1016 AM CST Tue Dec 13 2016/ DISCUSSION...See updated information for land and marine areas below. UPDATE... Observational data indicate that visibilities across the region have increased above Dense Fog Advisory thresholds. As such, we have cancelled the Dense Fog Advisory for the region. Some occasional reductions in visibility to a mile or so may continue to be seen through lunchtime. Area radars continue to show convection moving east/southeast across the forecast area. Expect convective coverage overall to wane as the precipitation moves south and east over the region. Another round of showers, with embedded thunderstorms, is expected to develop after noon. This region should increase in coverage and affect much of the forecast area this afternoon. Latest HRRR runs appear to have a decent handle on timing of these events, and we've updated precipitation probability and weather grids to better account for timing of these precipitation events. /Butts/ MARINE... Areas of fog will continue over area bays and sounds through noon or so as mechanical mixing continues to increase over the marine area. Observational platforms indicate visibilities remain at or below one mile in several spots. As such, we've extended the Dense Fog Advisory for the area bays and sounds through noon. /Butts/ PREV DISCUSSION... /issued 536 AM CST Tue Dec 13 2016/ DISCUSSION...See updated information for land areas and aviation discussion below. UPDATE...The dense fog advisory has been extended across the most of the forecast area through 10 am cst this morning. Dense fog will begin to lift by mid morning as higher winds aloft begin to mix to the surface due to daytime heating. 32/ee AVIATION... 12Z issuance...VLIFR to IFR cigs and visibilities through about 13.16z followed by MVFR cigs and visibilities through 14.00z followed by MVFR to IFR cigs and visibilities through 14.12z. Lower cigs and visibilities in widespread low status and dense fog this morning followed by scattered to numerous showers and thunderstorms moving in from the west and north later this morning continuing through most of tonight clearing from west to east by early wed morning. Winds will be light from the south early this morning shifting southwest increasing to 10 to 15 knots late this morning continuing through this evening then shifting west early wed morning. 32/ee PREV DISCUSSION... /issued 459 AM CST Tue Dec 13 2016/ NEAR TERM /Now Through Tuesday night/...Areas of dense fog will continue over lower and eastern parts of the forecast area through mid morning today then erode quickly as higher winds aloft mixed down to the sfc. Dense fog advisory is in effect until 10 am for coastal zones of AL and FL, will monitor for possible needed expansion inland toward sunrise this morning. Scattered to numerous showers with a few embedded thunderstorms tracking eastward over lower parts of MS this morning will continue to shift east moving across interior sections of the southwest AL early this morning filling in better to the north and south later today and early tonight. This precip is mostly in response to a rather progressive mid level impulse approaching from the west...dampening as in moves quickly across the lower ms river and central gulf states today and early tonight...combined with deeper low to mid level moisture in the boundary compared to yesterday. Latest model soundings also show better instability in the boundary later today...becoming more surface based by late morning or early afternoon...suggesting the chance for embedded thunderstorms within the heavier showers today and early tonight. At the sfc a weak frontal boundary draped across lower parts of the forecast area generally from lower parts of se MS to the near the AL/NWFL border is progged to shift further northward through the daylight hours supporting the chance for embedded thunderstorms across most areas by this afternoon continuing into the early evening hours. With some limited shear and wetbulbs running around 10.5 kft along the better forcing noted above thunderstorms are expected remain below severe limits though some gusty winds possibly up 30 to 40 mph along with some small to medium size hail can't be ruled out with the stronger convection later today. All the convection will shift east and south by late this evening as an advancing cold front from the northwest moves across region late this evening and overnight. As for temps although we will have more clouds than sun today have opted to lean above the latest mav/met guidance for temps through tonight due to the position of the weak frontal boundary later today and persistence. Highs today will climb to the mid 70s for most areas with the exception of the lower 70s over extreme northern sections of the forecast area generally in the vicinity of the weak frontal boundary later in the day. Lows tonight will range from the upper 40s to lower 50s in the wake of the cold front...generally over extreme northwest and northern parts of the forecast area...and the mid 50s to lower to middle 60s further south and east generally ahead of the advancing cold front late tonight and early wed morning. 32/EE SHORT TERM /Wednesday Through Thursday night/...Cold front noted in the short term discussion is expected to have moved south across most of the forecast area and should be down along the immediate Gulf coast and moving offshore by early Wednesday morning. Some lingering showers and storms early Wednesday, ending during the day as the front moves well south and surface high pressure begins to build in from the north. A surface high pressure ridge will drift slowly east across the region and a slight west-northwest flow aloft will continue through the remainder of the short term. This will bring a dry and cool pattern to the region. Highs on Wednesday expected to range from the upper 50s over northwest to the mid 60s southeast and coastal. Even cooler on Thursday as the ridge axis moves across the area, with highs ranging from upper 40s northwest to mid/upper 50s southeast and coastal. Overnight lows quite cold again, ranging from the mid 30s interior to mid 40s coastal Wednesday night and even colder Thursday night with a light freeze expected over the northern one third of the forecast area where lows will be in the upper 20s and lower 30s, with mid 30s over southern two thirds of forecast area except along and near the immediate coast where lows will likely be in the lower 40s. 12/DS LONG TERM /Friday Through Monday/...By Friday surface ridge axis shifts east of the forecast area with a return flow off the Gulf developing. Friday night through Saturday night the forecast area will be in deepening onshore flow with atmosphere moderating and becoming more unstable once again as a frontal system develops to the west and the departing high pressure is situated to the east. The cold front to the west will move toward and then likely across the forecast area late Saturday night and Sunday. This will bring our next chance for showers and at least isolated thunderstorms. By Sunday evening the front will likely be east of the area with cooler and drier surface high pressure again building in from the northwest through Monday. With the fast progressive west-to-east moving pattern, temperatures will continue bouncing all over the place. Highs Friday mainly in the upper 50s with some lower 60s south, warming to the lower 70s areawide on Saturday before cooling off once again with the frontal passage Sunday (highs upper 50s northwest to lower 70s southeast) and Monday (highs upper 40s northwest to around 60 southeast). Same for low temps, with Friday night mins in the upper 40s to middle 50s, upper 50s to mid 60s Saturday night, then back down to mid 30s northwest to near 50s southeast by Sunday night as the front moves through. 12/DS MARINE...A light southerly wind early today will shift southwest and increase later this morning and this afternoon ahead of an advancing cold front approaching from the northwest. Dense fog will lift with the windshift later this morning. Expect scattered to numerous showers with a few embedded thunderstorms ahead of the front later today and tonight shifting east and south of the area by early wed. Gusty winds possibly up 30 to 35 knots may accompany some of the heavy showers or thunderstorms later in the day. A moderate west to northwest flow will develop late tonight and early wed in the wake of the front followed by a moderate to strong northerly flow late wed night into thu as a better surge of colder/more stable air moves south across the northern gulf. A moderate to strong southerly flow develops late in the week and over the weekend ahead of another cold front approaching from the northwest. 32/EE && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 13, 5:51 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 551 AM CST TUE DEC 13 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 551 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG WILL CONTINUE OVER MUCH OF THE FORECAST AREA THROUGH MID MORNING TODAY. FOG...POSSIBLY DENSE AT TIMES...WILL REDEVELOP THIS EVENING AND OVERNIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-141200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 551 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG WILL CONTINUE OVER MOST INLAND BAYS AND SOUNDS THROUGH MID TO LATE MORNING TODAY. FOG...POSSIBLY DENSE AT TIMES...WILL REDEVELOP THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE AHEAD AND IN THE WAKE OF A STRONG COLD FRONT THIS WEEKEND AND EARLY NEST WEEK.
In the hours before
Special weather statement, Dec 13, 2:17 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CST TUE DEC 13 2016
ALZ052-053-261-262-MSZ076-132100-
Mobile Inland AL-Clarke AL-Washington AL-Baldwin Inland AL-Greene MS-
217 PM CST TUE DEC 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTHERN
WASHINGTON...SOUTH CENTRAL CLARKE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 300 PM CST...
At 216 PM CST, Strong thunderstorms were located along a line
extending from near Tibbie to Leakesville,and moving east at 35 mph.
Winds in excess of 40 mph and hail up to the size of dimes will be
possible with these storms.
Locations impacted include...
Citronelle, Leakesville, Deer Park, Calvert, Mount Vernon, McIntosh
and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3112 8871 3136 8823 3134 8773 3133 8774
3134 8774 3134 8778 3133 8779 3131 8778
3130 8777 3130 8771 3125 8766 3124 8762
3123 8762 3097 8795
TIME...MOT...LOC 2016Z 281DEG 30KT 3132 8823 3115 8856
ButtsThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:29 PM CST | Marine Dense Fog Advisory | MOB | 17 hr | |
| Dec 12, 8:50 PM CST | Dense Fog Advisory | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more | 13 hr |
| Dec 13, 2:58 PM CST | Special Weather Statement | MOB | Baldwin | 47 min |
| Dec 13, 4:49 PM CST | Special Weather Statement | MOB | Mobile | 41 min |
| Dec 13, 5:20 PM CST | Special Weather Statement | MOB | Mobile | 25 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.